MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386808
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology leaked.The following information was provided by the initial reporter: "it was reported that a blood leakage was dripping out the back of the catheter.Ahs mdip report incident or problem information ahs mdip reference number (id): 5012 date of incident (yyyy-mm-dd): (b)(6) 2020 site name/location: (b)(6).Level of harm: no apparent harm - reached patient/person, inconvenient (b)(6) optional report to (b)(6): (b)(4): no.Incident details: was using the bd cathena safety iv catheter that is bloodless as per (b)(6) policy and procedure.Once the sharp was removed blood continued to flow out of the back of catheter, dripping on to floor and my uniform and also down the patient's arm.Who was affected? patient.Device information.Device name/description: catheter iv safety winged with multiguard 18 ga x 1.25 in cathena manufacturer: (b)(4).Manufacturer code/model: 386808 serial or lot number: 8116292, supplier: the stevens company ltd supplier catalogue number: 333-386808 was the device retained? no.Investigation request: expected type of investigation: lot review, report history/trend analysis".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology leaked.The following information was provided by the initial reporter: "it was reported that a blood leakage was dripping out the back of the catheter.Ahs mdip report incident or problem information ahs mdip reference number (id): 5012 date of incident (yyyy-mm-dd): (b)(6).2020.Site name/location: cardston ems level of harm: no apparent harm - reached patient/person, inconvenient ahs optional report to cmdsnet (health canada): no incident details: was using the bd cathena safety iv catheter that is bloodless as per ahs policy and procedure.Once the sharp was removed blood continued to flow out of the back of catheter, dripping on to floor and my uniform and also down the patient's arm.Who was affected? patient device information device name/description: catheter iv safety winged with multiguard 18gax1.25in cathena manufacturer: becton dickinson canada inc manufacturer code/model: (b)(4).Serial or lot number: 8116292 supplier: the stevens company ltd supplier catalogue number: 333-386808 was the device retained? no.Investigation request expected type of investigation: lot review, report history/trend analysis".

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10394391
Report Number8041187-2020-00480
Device Sequence Number19546617
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number386808
Device Catalogue Number386808
Device Lot Number8116292
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;